Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 28, 2018, 7:21 AM CDT for Greeley County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 7:21 AM CDT (12:21 UTC)
- Expired
- Jun 28, 2018, 8:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3530 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
577 WWUS83 KGID 281221 SPSGID Special Weather Statement National Weather Service Hastings NE 721 AM CDT THU JUN 28 2018 NEZ040-281300- Greeley NE- 721 AM CDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL 800 AM CDT... At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over Greeley, or 22 miles east of Ord, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. People in Greeley County should monitor the weather situation closely. Be ready to seek shelter if these storms threaten the area. LAT...LON 4140 9829 4139 9852 4174 9867 4174 9829 TIME...MOT...LOC 1221Z 238DEG 21KT 4153 9850 $$ Mangels
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:11 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 28, 7:11 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
711 AM CDT Thu Jun 28 2018
.SHORT TERM...(Today and tonight)
Issued at 522 AM CDT Thu Jun 28 2018
Moisture pooling along a warm front slowly advancing north is
helping to give us some areas of fog in west central portions of
the CWA this morning as dewpoint depressions are near zero with an
east component to the surface wind being promoters of lower
visibility.
Scattered convection has erupted along an elevated theta-e axis
and favors a couple of areas of stronger low-level
convergence...one area just northwest of the CWA will likely stay
largely north of the CWA, but some smaller cells have developed
near the nose of a low-level jet entering the west central CWA
just north of the warm front.
Shear is weak and the storms are tropical in nature, so not
looking for severe weather in this case, disregarding the outside
possibility of a heat burst from a high-based decaying shower.
Models are still having problems with initializing dewpoints near
the warm front and are at least a few degrees too low, so I have
hiked up dewpoints along the warm front closer to reality. This
warm front should continue to slowly nudge north, although it does
not appear to be in a huge hurry, so convection could stick around
in our northern half to third of the CWA for a good chunk of the
morning, and perhaps early afternoon in our northern fringes.
The timing of the warm front could put the highest heat indexes in
our northeast/north today along and just north of the warm front,
so I have added these areas to the heat advisory, as well as a
hole left over in our west central CWA. We could get a sneaky heat
index of near 110 near Polk/York County today, depending on how
fast the warm front advances north.
As dewpoints drop south of the warm front, wind will begin to
really pick up from deep mixing, and temps should surge to around
100 degrees or more in our central and southern CWA, assuming that
the sky cover from morning convection has moved off and/or
dissipated.
For tonight, the strong low-level jet will promote a particularly
warm night as lows will likely not drop below the upper 70s for
most folks, but with a solid south breeze.
.LONG TERM...(Friday through Wednesday)
Issued at 522 AM CDT Thu Jun 28 2018
Friday dewpoints should be lower, so not looking as strong for a
heat advisory at this point.
For Saturday, a significant wave arrives and with sufficient cape
and shear, and the fact that we may very well be in a favorable
position near the right rear quadrant of a strong upper level jet
streak, severe weather is a distinct possibility for late
afternoon/evening.
Cool down for Sunday as flow becomes a bit more zonal with highs
in the mid to upper 80s, closer to seasonal norms. However, the
subtropical high will expand its influence for next work week and
its back in the 90s for us, with perhaps a small chance of pops at
some point as flow becomes more southwest in response to a
deepening upper trough in the western United States, but we may
be too far south for much of anything if the influence of the
subtropical high is too strong.
&&
.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Friday)
Issued at 709 AM CDT Thu Jun 28 2018
Visibility will be an issue at KEAR as this terminal sits just
north of a slowly moving warm front. Stratus/fog will improve
quickly once the front moves far enough north. Best guess is
within 2 to 3 hours after start of this forecast. LLWS looks like
a strong signal and a sure thing for this evening.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for NEZ039>041-046>049-060>064-072>077-082>087.
KS...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KSZ005>007-017>019.
&&
SHORT TERM...Heinlein
LONG TERM...Heinlein
AVIATION...HeinleinHazardous weather outlook, Jun 28, 6:59 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 659 AM CDT Thu Jun 28 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 659 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Areas of fog are expected this morning in a narrow corridor including Hebron and Geneva to Hastings, Holdrege, Kearney, and Lexington areas, with locally dense fog possible. A heat advisory is in effect for the entire outlook area between 1pm and 8 pm today. Please see the heat advisory for further information. There is a slight chance for mainly morning thunderstorms along and north of Interstate 80. A storm or two could contain wind gusts of 50 to 55 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms for portions of the outlook area from Friday night through Saturday night, with a marginal risk of storms both Friday evening and especially Saturday evening. Very small off and on again chances for thunderstorms are possible for parts of the outlook area Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
In the hours before
Special weather statement, Jun 28, 6:01 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Hastings NE
601 AM CDT THU JUN 28 2018
NEZ039-281130-
Valley NE-
601 AM CDT THU JUN 28 2018
...WIND GUSTS UP TO 50 MPH POSSIBLE OVER VALLEY COUNTY...
At 557 AM CDT, National Weather Service meteorologists were tracking
strong thunderstorms over Loup county. These storms were moving east
and it appears they will remain just north of Valley county.
However...they could still generate a gust front that will move into
Valley county. Wind gusts up to 50 mph could occur. Isolated
lightning strikes will also be possible.
Locations that may be impacted include...
Ord, North Loup, Elyria and Fort Hartsuff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4174 9876 4139 9875 4139 9880 4149 9921
4174 9921
TIME...MOT...LOC 1057Z 303DEG 28KT 4178 9933
KelleySpecial weather statement, Jun 28, 6:40 AM CDT, 41 minutes before
Special Weather Statement National Weather Service Hastings NE 640 AM CDT THU JUN 28 2018 NEZ040-281215- Greeley NE- 640 AM CDT THU JUN 28 2018 ...WIND GUSTS UP TO 50 MPH POSSIBLE OVER NORTHERN GREELEY COUNTY... At 637 AM CDT, National Weather Service meteorologists were tracking strong thunderstorms over Garfield county. These storms were moving east and it appears they will remain just north of Greeley county...although other storms were developing in the area. The strong storms over Garfield county could generate a gust front that will move into Greeley county. Wind gusts up to 50 mph could occur. Isolated lightning strikes will also be possible. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Greeley and Spalding. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4152 9829 4157 9875 4174 9875 4174 9829 TIME...MOT...LOC 1137Z 282DEG 39KT 4174 9884 Kelley
Special weather statement, Jun 28, 7:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 721 AM CDT THU JUN 28 2018 NEZ040-281300- Greeley NE- 721 AM CDT THU JUN 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL 800 AM CDT... At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over Greeley, or 22 miles east of Ord, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. People in Greeley County should monitor the weather situation closely. Be ready to seek shelter if these storms threaten the area. LAT...LON 4140 9829 4139 9852 4174 9867 4174 9829 TIME...MOT...LOC 1221Z 238DEG 21KT 4153 9850 Mangels
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:01 AM CDT | Special Weather Statement | GID | Valley | 29 min |
| Jun 28, 6:40 AM CDT | Special Weather Statement | GID | Greeley | 35 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.